Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 16, 2021, 3:43 PM MDT for Laramie County, Wyoming. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2021, 3:43 PM MDT (21:43 UTC)
- Expired
- Jun 16, 2021, 4:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 24 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4148 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WWUS85 KCYS 162143
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
343 PM MDT Wed Jun 16 2021
WYZ107-108-117>119-162230-
East Platte County WY-Goshen County WY-Central Laramie County WY-
South Laramie Range Foothills WY-East Laramie County WY-
343 PM MDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN...CENTRAL
LARAMIE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 430 PM MDT...
At 342 PM MDT, Doppler radar was tracking strong outflow from
showers along a line extending from 14 miles east of Iron Mountain
to 11 miles south of Chugwater to 10 miles northeast of Whitaker to
12 miles northeast of North Cheyenne to 9 miles east of Cheyenne.
Movement was east at 15 mph.
Winds in excess of 40 mph will be possible.
Locations impacted include...
Cheyenne, Burns, Hillsdale, Whitaker, Meriden Rest Area, Gun Barrel,
Carpenter and Ranchettes.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 21 and 50.
Interstate 80 in Wyoming between mile markers 368 and 395.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4116 10471 4132 10489 4158 10510 4184 10453
4143 10412 4100 10421 4100 10468
TIME...MOT...LOC 2142Z 251DEG 14KT 4159 10494 4159 10481 4152 10474
4137 10465 4109 10462
$$
HammerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 16, 2:26 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 16, 2:26 PM MDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
226 PM MDT Wed Jun 16 2021
.SHORT TERM...(Late this afternoon through Thursday night)
Issued at 225 PM MDT Wed Jun 16 2021
Upper ridge axis extended from the Dakotas to the Four Corners. A
surface front reached from north-central NE to along the I-80
corridor in southeast WY and southern NE Panhandle. Visible satellite
showed areas of moderate/towering CU from Cheyenne west to near
Arlington. CYS radar detected isolated high-based showers and a
few thunderstorms developing over the Laramie Valley and South
Laramie Range. The HRRR and NAMNest high-res models have performed
well with the convective initiation and coverage thus far. This
activity will spread east along I-80 in the southern NE Panhandle
through early evening. Brief wind gusts to 40 mph or higher will
be the primary hazard with the convection. Otherwise, the main story
has been the record/near-record heat with temperatures in the mid
90s to lower 100s east of the Laramie Range. Temperatures will
gradually cool this evening, with overnight lows in the mid 50s to
lower 60s.
Thursday will not be as hot as 700mb temperatures lower to the
mid and upper teens Celsius. Expect afternoon highs in the upper
80s and 90s. It will be breezy along and west of the Laramie Range
from late morning through the early evening. Hi-res models depict
isolated convection forming along the surface boundary near the
WY/NE/CO border late Thursday afternoon and early evening, and
over the northeast NE Panhandle after midnight.
.LONG TERM...(Friday through Wednesday)
Issued at 401 AM MDT Wed Jun 16 2021
Model solutions trend with the evolution of the cold front passage
transitioning into more of a stationary front with cooler temperatures
compared to previous days but still above normal prior to going
into the weekend with zonal to northwest flow. GFS has the 594 dam
high pressure center absorbed early Friday morning as approaching
shortwave and low level moisture provide a chance for isolated to
scattered showers and thunderstorms Friday afternoon. Guidance
pinpointing better precipitation chances across the NE Panhandle
and CO plains over the WY side.
Deepening trough axis late Saturday into Sunday provide WY a chance
for precipitation and cooler temperatures closer to our averages.
Ridging pattern sets in Monday morning as next system for next week
approaches the CA coast.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1047 AM MDT Wed Jun 16 2021
VFR conditions likely through the forecast period for all terminals.
Main concern exists with isolated showers and thunderstorms this
afternoon across KCYS and KLAR due to some vorticity advection ahead
of the front coupled with orographic lift. Might see a lightning
strike or two with any storms that develop with greater than 500
J/kg of SBCAPE for areas east of the Laramie Range. Went ahead and
added in some VCTS to account for any of these systems that might
develop.
&&
.FIRE WEATHER...
Issued at 225 PM MDT Wed Jun 16 2021
Hot, breezy and mostly dry conditions will persist through Thursday.
Critically low humidities, winds and high Haines indices will maintain
high fire danger along and west of the Laramie Range. Fuels are conducive
to rapid fire growth in the Sierra Madre, Snowy and South Laramie Ranges.
A weak front will bring cooler temperatures and lighter winds Friday,
followed by warmer temperatures and gusty winds Saturday. A stronger
front will usher in much cooler temperatures Sunday and Monday, along
with scattered showers and thunderstorms.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Thursday morning through Thursday
evening for WYZ305-307-309.
NE...None.
&&
SHORT TERM...MAJ
LONG TERM...WM
AVIATION...MD
FIRE WEATHER...MAJHazardous weather outlook, Jun 16, 3:35 AM MDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 335 AM MDT Wed Jun 16 2021 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 170600- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 335 AM MDT Wed Jun 16 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms may be possible in the afternoon and evening and are expected to remain below severe thresholds. Above-normal temperatures into the 80s and 90s expected today. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thunderstorms possible this weekend into early next week. .Spotter information statement... Spotter activation will not be needed. WYZ103>106-109>117-170600- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 335 AM MDT Wed Jun 16 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Fire weather concern for fire ignition and spread with dry and windy conditions coupled with above-normal temperatures into the 80s and 90s. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Fire weather concern for fire ignition and spread with dry and windy conditions coupled with above-normal temperatures into the 80s and 90s. Thunderstorm chances this weekend into early next week. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 16, 3:43 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
343 PM MDT Wed Jun 16 2021
WYZ107-108-117>119-162230-
East Platte County WY-Goshen County WY-Central Laramie County WY-
South Laramie Range Foothills WY-East Laramie County WY-
343 PM MDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN...CENTRAL
LARAMIE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 430 PM MDT...
At 342 PM MDT, Doppler radar was tracking strong outflow from
showers along a line extending from 14 miles east of Iron Mountain
to 11 miles south of Chugwater to 10 miles northeast of Whitaker to
12 miles northeast of North Cheyenne to 9 miles east of Cheyenne.
Movement was east at 15 mph.
Winds in excess of 40 mph will be possible.
Locations impacted include...
Cheyenne, Burns, Hillsdale, Whitaker, Meriden Rest Area, Gun Barrel,
Carpenter and Ranchettes.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 21 and 50.
Interstate 80 in Wyoming between mile markers 368 and 395.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4116 10471 4132 10489 4158 10510 4184 10453
4143 10412 4100 10421 4100 10468
TIME...MOT...LOC 2142Z 251DEG 14KT 4159 10494 4159 10481 4152 10474
4137 10465 4109 10462
HammerThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:50 PM MDT | Fire Weather Watch | CYS | 13 hr | |
| Jun 16, 5:10 PM MDT | Special Weather Statement | CYS | Banner | 35 min |
| Jun 16, 5:42 PM MDT | Special Weather Statement | CYS | Banner | 33 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.